Venlafaxine (effexor)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Panda_82
Regular Member


Date Joined Jul 2010
Total Posts : 34
   Posted 7/31/2010 8:40 AM (GMT -7)   
Hope this isn't too much of a long and boring story!
 
I have been on venlafaxine for 4 years and have been trying to come off it for 1 year without success. 
I am currently down to 37.5mg from 75mg but even from doing this (very slowly) I have diaorrhoa, nausea, headaches.
My GP suggested that I try and cross taper to Setraline which is an easier antidepressant to come off so I am now taking 37.5mg of Venlafaxine and 25mg Sertraline but I still feel pretty ill.  I m assuming the bowel disturbances are related to this as I have had blood tests and they have all come back normal.  I feel so rubbish and really want to get off this drug but am at my wits end at how to do it. 
 
Has anyone else experienced long term diaohhrea from withdrawing from this? How did you come off the drug? 
 
Appreciate any help,
 
Thanks

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40601
   Posted 7/31/2010 8:52 AM (GMT -7)   
Hi Panda,
 
Welcome to the forum.  I recently just switched from effexor(375mg) to prisitq (100)mg without much problem.  I went off effexor once before and really tripped out.  It was horrible.  But I have been on and off of it for many years now.  It was a good drug for a really long time.  I just couldn't handle taking so many capsules of it.  I also take abilify.  A mood stabilizer, it works really well.  I am happy with the results. 
 
I hope that the setraline works good for you.  I think I spelled that right. 
 
I sure do hope that you feel better soon.  Do keep posting and know that we are all here for you.
 
Hugs, Karen
  Moderator-Depression and fibromyalgia
 
fibromyalgia, Chronic fatigue, depression,allergies

THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18774
   Posted 8/1/2010 5:10 AM (GMT -7)   
yeah, i did effexor for a prolonged period, 3 x over. did pristiq, no good now cymbalta. no s/e on effexor, but withdrawing from any med can be a battle. so i get that. keep talkin' with you ya doc. know hat we care, jamie.
YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

THE HAPPY TURTLE
Elite Member


Date Joined Mar 2009
Total Posts : 18774
   Posted 8/1/2010 5:10 AM (GMT -7)   
yeah, i did effexor for a prolonged period, 3 x over. did pristiq, no good now cymbalta. no s/e on effexor, but withdrawing from any med can be a battle. so i get that. keep talkin' with you ya doc. know hat we care, jamie.
YESTERDAY IS A BUTTERLY WITHOUT WINGS. (ME)
 
DX, MDD, SEVERE BORDERLINE PERSONALITY DISORDER.
 
REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 12:01 AM (GMT -7)
There are a total of 2,735,767 posts in 301,329 threads.
View Active Threads


Who's Online
This forum has 151433 registered members. Please welcome our newest member, teenujohn.
191 Guest(s), 5 Registered Member(s) are currently online.  Details
Georgia Hunter, msOuchie, holo100, joavila92, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer